• Quote of the Day
    "Worrying is like a rocking chair: It gives you something to do, but it doesn't get you anywhere."
    Van Wilder, posted by Daniel

cm

Member
Joined
Oct 7, 2004
Messages
145
Points
16
I am experiencing frequent mood changes for no apparent reason (hormones are stable, daily activities are about the same as usual etc). I can be feeling content, productive and 'up' one day, and then lose it to tiredness and negativity for the next several days/weeks. I really would like to feel well more consistently. How can a person feel great for a day or two and then very down and unmotivated the following day or evening for no apparent reason? This has regularly interfered with plans and goals that I set out for myself over several years and I am tired and disappointed that I am still fighting this stuff. I think some people in my community can see me struggling too and that is also disheartening. Thanks for any comments.
cm
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
frequent mood changes

I wonder if being unable to resolve certain issues in your life, like with your ex, could be part of the reason for this. Like in some ways, you feel stuck and unable to move on?

I am much more ok during the day than I am at night. I become very depressed and have suicidal thoughts almost every night. Not the same thing, but I guess in some ways I can relate to the mood swings. It's hard.

Does the new medication not seem to be helping any?
 

cm

Member
Joined
Oct 7, 2004
Messages
145
Points
16
frequent mood changes

I have seen some improvement compared to not being on anything, but I'm not doing as well as I had been about a year or so ago. Maybe I am not up to an effective dose yet. I just went up to 100mg today.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,760
Points
113
frequent mood changes

My apologies, cm, but what medication is that again and how long have you been taking it?
 

cm

Member
Joined
Oct 7, 2004
Messages
145
Points
16
frequent mood changes

I had been on Zoloft for six years and stopped for a few months, now have been using Effexor for the past 3 weeks. I just increased to 100mg yesterday. It has stopped the crying (and some laughter as well). That sounds kind of silly, but those are some of the behavioral signs I have had. My motivation is pretty low as well. I seem to be in a state of "I don't care enough to take action", on stuff I want to address. When I was off meds, I reacted to a greater degree, emotionally, and that seemed to spur me into action. I'm under a lot of stress with my younger son off school alot over the past couple of years, and I have been trying to be here for him, rather than outside the home, working. So there's alot of financial pressure too.
Thank you for listening and helping.
cm
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,760
Points
113
frequent mood changes

Okay. Three weeks isn't very long. You are probably actually on 75 mg or 112.5 mg of Effexor currently (since the starter dose is 37.5 mg and usually increases in incerements of 37.5 or 75 mg at a time) and that is still below the standard "therapeutic dose". If it is Effexor XR you will probably go up to 150 at least; if it's the non-XR version, most people will be increased to 300 mg.
 

RBM

Member
Joined
Feb 12, 2005
Messages
61
Points
6
frequent mood changes

I find mood swings can really make it hard to commit to things in the future because you don't know if that day is gonna be a better day or a rough one. Or even when you do make some changes you can have a change in moods later on and it can take away that desire to keep up the things you were doing.

I hope you can find something to help.
 

HA

Member
Joined
Oct 31, 2004
Messages
1,517
Points
36
frequent mood changes

cm,

I can relate to the stressors involving kids and finances. I hope that it is just a matter of time before you are feeling better, cm. If the Effexor does not help within it's alloted time frame then maybe you could go back to the medication that worked in the past.

In the mean time, try to relax and not worry about things you cannot change right now. Women seem to have a terrible habit of ruminating about our troubles. I catch myself doing this at times.

Put some time into doing pleasurable activities (without guilt). Generate a list of activities that don't cost money that you enjoy doing. Then...do them. Gardening, fibre arts, puzzles, visiting friends, walks in the park to feed the ducks, brisk short walks, jogging, swimming in the local pond, sitting by a creek, soaking up some sun, watching funny movies, journaling, baking, house decorating...... hope these ideas inspired you a little.

Hugs
 

cm

Member
Joined
Oct 7, 2004
Messages
145
Points
16
frequent mood changes

Just knowing that you people care, and have an understanding of what it's like really helps me alot, so thank you everyone.
Dr. Baxter, yes it is 112.5 mg that I just went up to (I was rounding). I didn't know that the usual dose is much higher, so I will give the meds more time.
RBM, that's just how it has been for me. I can get really committed to projects and make some good progress, but then I can start feeling down and withdrawn.
HeartArt, thank you for the ideas that you listed. I will have to do more of those things because they do make me feel better.
cm
 

cm

Member
Joined
Oct 7, 2004
Messages
145
Points
16
frequent mood changes

Just wanted to say that I am feeling somewhat better today. I thought the increased meds was helping (and it probably is), but I also discovered something else that I think helped. My son stayed over at a good friend's home last night, and I was able to relax from parenting for a while. That respite has really helped. I am thankful for the good friends we have.
cm
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,760
Points
113
frequent mood changes

It's amazing how occasional respites can boost you. Being a parent is a 24/7 job. Being able to just relax and be "me again" for a while can do wonders...
 

Top Bottom